Texas, 2006Damaging Wind in Texas, April 11, 2006
April 11, 2006 · NWS LUB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 11, 3:09 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Apr 11, 3:09 AM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
409 AM CDT TUE APR 11 2006
.SHORT TERM...
UPPER SHORT WAVE TROUGH CROSSING THE 4-CORNERS AREA THIS MORNING
WITH MID LEVEL JET LIFTING NEWD ACROSS ERN NEW MEXICO. LIFT
GENERATED BY THIS SYSTEM IS ENOUGH TO PRODUCE A FAIRLY BROAD STRIP
OF ELEVATED REFLECTIVITY PER KLBB 88-D. A LITTLE PRECIP IS REACHING
THE GROUND PER THE ROSWELL OBSERVATION...BUT SOME DECENT WIND GUSTS
ARE ALSO BEING GENERATED VIA SUB-CLOUD EVAPORATION PER THE OBS AT
ARTESIA AND CARLSBAD. THINK THAT RAINFALL WILL BE SPOTTY AT BEST AND
WILL RUN WITH 10 PCT IN THE GRIDS AND THUS NO MENTION IN THE ZFP.
PLAN ON HANDLING SPRINKLES AND ISOLATED INCREASED WIND POTENTIAL VIA
SHORT TERM FORECASTS. OTHERWISE THE KEY TO THE FCST WILL BE TIMING
THE CLEARING LINE AND THE EGRESS OF THE MID LEVEL JET STREAK. IT
APPEARS THE TIMING OF THESE TWO WILL NOT MESH WELL FOR OTHER THAN A
BRIEF TIME OF WINDS PUSHING MUCH ABOVE 25 MPH. THUS WILL RUN WITH 15
TO 25 MPH IN THE ZONES AND MARGINAL POTENTIAL FOR RED FLAG
CONDITIONS.
.LONG TERM...
ONLY MINOR ADJUSTMENTS MADE TO THE EXTENDED FCST. AFTER THE
AFOREMENTIONED SHTWV TROUGH PASSES...UPR RIDGE DEVELOPS ACROSS SRN
PLAINS WITH WTX VERY NEAR THE RIDGE AXIS. THIS WILL NIX PRECIP CHCS
AND BRING VERY WARM TEMPS WED-FRI. HIGH TEMPS SHOULD GENERALLY BE IN
THE UPPER 80S TO LOWER 90S FOR THESE DAYS. A WEAK COLD FRONT WILL
MOVE INTO THE AREA WED MORN BUT THE WINDS SHOULD TURN TO THE SOUTH
BY AFTN /FRONT MAY NOT ACTUALLY CLEAR THE ENTIRE CWA/. DEVELOPING
SRLY LLJ WILL KEEP MODEST AMOUNTS OF MOISTURE ACROSS THE AREA AND
COMBINED WITH RELATIVELY WEAK UPR-LVL WINDS ALOFT SHOULD KEEP RED
FLAG CONDITIONS AT BAY THROUGH FRI.
LATE FRI INTO SAT...APPROACH OF WEAKENING SOUTHWEST U.S. UPR LOW
WILL PUSH THE RIDGE AXIS EAST AND BRING AN INCREASING WESTERLY
COMPONENT TO WIND. TIMING OF TROUGH AXIS IS STILL UNCERTAIN...BUT
DECENT POSSIBILITY THAT WE MAY SEE STRONG WINDS AND FIRE WX CONCERNS
ON SAT AS THE UPR-LVL JET PASSES. ANOTHER WEAK FROPA MAY BE POSSIBLE
ON SUNDAY BEHIND THIS SYSTEM. OTHERWISE...EARLY NEXT WEEK APPEARS TO
BE CONTINUED DRY AND WARM UNDER ZONAL FLOW ALOFT.
&&
.FIRE WEATHER...
CONDITIONS LOOK MARGINAL ATTM CONCERNING RED FLAG CRITERIA. AS
MENTIONED ABOVE HAVE SOME REAL CONCERNS WITH TIMING OF THE CLEARING
OF THE CLOUDS AND THE POSITION OF THE MID LEVEL JET STREAK FOR MOST
EFFICIENT MIXING. ALSO SFC ANALYSIS REVEALS RELATIVELY HIGH DEW
POINTS ACROSS CENTRAL AND ERN NEW MEXICO. WILL THUS TEMPER THE DROP
IN DEW POINTS IN THE FCST FOR THIS AFTERNOON. THIS MAKES THE RH
CRITERIA QUESTIONABLE. FINALLY...EVEN IF THE TWO CRITERIA DO
MESH...THINK IT UNLIKELY IT WILL BE FOR A LONG ENOUGH PERIOD TO
WARRANT A WARNING.
FIRE WEATHER CONDITIONS ARE POSSIBLE ON SATURDAY AS A STORM SYSTEM
CROSSES THE ROCKIES INTO THE CENTRAL PLAINS...BRINGING STRONG
WESTERLY WINDS TO THE PANHANDLES AND SOUTH PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 82 49 83 50 / 10 0 0 0
TULIA 84 49 84 54 / 10 0 0 0
PLAINVIEW 85 51 84 55 / 10 0 0 0
LEVELLAND 84 51 84 57 / 10 0 0 0
LUBBOCK 86 52 86 58 / 10 0 0 0
BROWNFIELD 85 53 87 58 / 10 0 0 0
CHILDRESS 88 54 86 59 / 10 0 0 0
SPUR 89 56 88 61 / 10 0 0 0
ASPERMONT 88 58 88 62 / 10 0 0 0
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
07/33
Hazardous weather outlook, Apr 11, 5:00 AM CST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
600 AM CDT TUE APR 11 2006
TXZ021>044-121100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
600 AM CDT TUE APR 11 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RED FLAG CONDITIONS WILL BE POSSIBLE ACROSS THE AREA ON SATURDAY DUE TO VERY
STRONG WESTERLY WINDS AND DRY AIR ASSOCIATED WITH A UPPER- LEVEL
STORM SYSTEM MOVING ACROSS THE SOUTHERN HIGH PLAINS.
Thunderstorm Wind, Castro
- When
- April 11, 5:55 AM CST to 6:00 AM CST
- Where
- Castro County, 2 mi NE of Dimmitt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.567, -102.300
A complex of early morning convection resulted in severe thunderstorm wind gusts at the West Texas Mesonet site near Dimmitt.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, April 11 to 13, 20062 injured · $90 million · 1 event
- Lightning Strike in Nebraska, April 11, 20061 death · 3 injured · 1 event
- Wildfire in Texas, April 11 to 13, 2006$2.0 million · 1 event
- Wildfire in Texas, April 11 to 13, 2006$300,000 · 1 event
- Hail and Damaging Winds in Iowa, April 11, 2006$69,000 · 1 in hail · 21 events
- Damaging Wind and High Wind in Nebraska, April 11, 2006$120,000 · 70 kt wind · 2 events
- Hail in Kansas, April 11, 20060.88 in hail · 2 events
- Wildfire in New Jersey, April 11, 20061 event
- Hail in Nebraska, April 11, 20060.75 in hail · 1 event
- Hail in Nebraska, April 11, 20061 in hail · 1 event
- Hail in Nebraska, April 11, 20060.88 in hail · 1 event
- Hail in Nebraska, April 11, 20061 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496923.